Just wanted to start off by saying this is an incredible site and we all thank you for it. I’m a 31 year old male and recently started taking propecia and noticed great results after a few months. My problem is that I “feel” as though it takes me a longer time to get an erection and it is very difficult to maintain. I’m unsure if this is mental or it’s due to the drug. I went to the urologist who prescribed me viagra to get over the mental block after being unable to get an erection with a new lady friend. I do not want to go off the drug as I feel it is working wonders for me, but am very concerned about ED. I also heard that side effects go away in a lot of cases with continued use….and I heard that they go away after 2 weeks off the drug. What would you recommend at this point. I’m very concerned but excited about the results. Thanks again.
It is a difficult balance if you have to trade your hair for your sexual activity. The incidence of ED with men on Propecia is reportedly less than 1%. The incidence of ED in a 33 year old is about 30%. Viagra, if it does the job, is a trade off. The decreased libido may go away in a number of months. If it is associated with ED, then appropriate ED drugs may help.
Erectile dysfunction is reported in 1.3% of men who were on Propecia for a year. Erectile dysfunction was also seen in 0.7% of the patients who took a placebo. You can stop Propecia for two weeks and see if it’s helping. If it did not work, you can try a lower dose of the medication (1/2 pill daily instead of one pill daily). You certainly need to establish a relationship with your doctor on this very important issue.